MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP120RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: 535cc artoura breast tissue expanders, catalog #texp120ruh, serial #(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) -year-old caucasian female underwent breast reconstruction with 535cc artoura breast tissue expanders.On (b)(6) 2018, the tissue expanders were being removed right sided expander was noted to be completely deflation, and the left sided expander was thought to have deflated partially.The tissue expanders were there replaced with another set of 535cc artoura breast tissue expanders.The patient fully recovered without any additional issues.(see 1645337-2018-02765 for report on contralateral prosthesis).
 
Additional Manufacturer Narrative
The failure analysis lab completed the investigation of the returned device on 5/28/2018.Device evaluation summary: it was reported that a (b)(6) year-old caucasian female underwent breast reconstruction with 535cc artoura breast tissue expanders.The device contained fluid with clear appearance upon receipt by mentor.No foreign material was observed within the device or on the shell surface.During visual examination, the product evaluation team observed that the device appeared intact.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, the product evaluation team was precluded from further evaluating the device.No anomalies were found.Mentor performs 100% inspection and testing of all devices prior to release.The complaint of deflation was not confirmed since no anomalies were found on the reported device.No corrective action is required since there is no evidence that the failures modes are related with manufacturing or product design.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7501121
Report Number1645337-2018-02764
Device Sequence Number16573083
Product Code LCJ
UDI-Device Identifier00081317009542
UDI-Public00081317009542
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2019
Device Catalogue NumberTEXP120RUH
Device Lot Number6939679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR